MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR

MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Model Number VNMF3434C97TU
Medical Device Problem Codes Leak/Splash (1354); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Aneurysm (1708); Hypoxia (1918); Respiratory Failure (2484); Pleural Empyema (4459)
Date of Event 03/13/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Valiant navion stent graft was implanted during the endovascular treatment of a complex thoracoabdominal aneurysm.It was reported approximately 11 months post the index procedure, follow up ct scan revealed an expanding type iiia endoleak, distal to the level of the aortic hiatus, which was subsequently treated with aortic coiling.Approximately 2 years post the index procedure, the patient required an endograft revision due to the type iii endoleak it was reported the patient presented approximately 3 years post the index procedure with a two-day history of abdominal pain.A cta identified an enlarging abdominal aortic aneurysm, which had increased from 60mm to 70mm since 10 months previous.  the prior repair involved the placement of four-vessel chimney stent grafts and iliac stents, and the patient had received multiple treatments to address persistent endoleaks.The patient underwent an rt ax-fem procedure, followed by an open thoracic aorta to bilateral cfa bypass the next day which included a four-vessel mesenteric bypass, partial endograft explantation, and splenectomy.The patient experienced pulmonary failure, leading to an extended stay in icu, including multiple bronchoscopies.Approximately 3 weeks later, a lt vats procedure revealed empyema, resulting in subsequent surgical washouts over 3 days.The patient was extubated but required percutaneous ct-guided fluid collection drainage due to suspected pancreatic leakage.The patient's respiratory status remained poor, requiring the use of bipap, and there were several rapid response activations due to hypoxia.The patient was taken over by palliative care is expired on at this time approximately 3 years post the index procedure.Per the physician the cause of the endoleaks is unknown.
 
Additional Manufacturer Narrative
Additional information received: corelab review of ct imaging at 13 months and 41 months after the index procedure identified the presence of an undetermined non-navion endoleak.There was no endoleak, fracture, stent ring enlargement or stent ring migration in the valiant navion stent graft.No aortic enlargement was noted.The maximum aortic diameter was noted as 43mm at 13 months and 46.1 mm at 41 months.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT NAVION
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key17782268
Report Number9612164-2023-04268
Device Sequence Number6634595
Product Code MIH
UDI-Device Identifier00763000100636
UDI-Public00763000100636
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/16/2020
Device Model NumberVNMF3434C97TU
Device Catalogue NumberVNMF3434C97TU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2023
Supplement Date Received by Manufacturer11/09/2023
Initial Report FDA Received Date09/20/2023
Supplement Report FDA Received Date11/16/2023
Date Device Manufactured10/17/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"SEE H10...."
Outcome Attributed to Adverse Event Death;
Patient Age63 YR
Patient SexFemale
Patient Weight62 KG